Alert archive / Hawaii / Wind Advisories in 2016
Wind Advisory 10, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 24, 2016, 7:02 AM HST for Hawaii County, Hawaii. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2016, 7:02 AM HST (17:02 UTC)
- Expired
- Feb 24, 2016, 9:57 PM HST
- In force
- 15 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 5.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
173 WWHW70 PHFO 241702 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 702 AM HST WED FEB 24 2016 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .STRONG AND GUSTY WINDS CAN BE EXPECTED THROUGH TONIGHT OVER THE HIGH SUMMITS ON THE BIG ISLAND. HIZ028-250615- /O.NEW.PHFO.WI.Y.0010.160224T1702Z-160225T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 702 AM HST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. * TIMING...THROUGH 6 AM HST THURSDAY. * WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. && $$ BURKE
2 follow-up statements
736 WWHW70 PHFO 250131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST WED FEB 24 2016 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .STRONG AND GUSTY WINDS CAN BE EXPECTED THROUGH TONIGHT OVER THE HIGH SUMMITS ON THE BIG ISLAND. HIZ028-251445- /O.CON.PHFO.WI.Y.0010.000000T0000Z-160225T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 331 PM HST WED FEB 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * TIMING...THROUGH 6 AM HST THURSDAY. * WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. && $$ BURKE
808 WWHW70 PHFO 250757 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 957 PM HST WED FEB 24 2016 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .STRONG AND GUSTY WINDS CAN BE EXPECTED THROUGH TONIGHT OVER THE HIGH SUMMITS ON THE BIG ISLAND. HIZ028-251600- /O.UPG.PHFO.WI.Y.0010.000000T0000Z-160225T1600Z/ /O.NEW.PHFO.HW.W.0003.160225T0757Z-160225T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 957 PM HST WED FEB 24 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH 6 AM HST THURSDAY. * WINDS...WEST WINDS 40 TO 60 MPH WITH GUSTS TO 75 MPH. * IMPACTS...A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 56 MPH...OR GUSTS OF AT LEAST 66 MPH...ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. && $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 24, 7:01 AM HST, 1 minute earlier.
Area forecast discussion, Feb 24, 7:01 AM HST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 701 AM HST WED FEB 24 2016 .UPDATE... WINDS OVER THE BIG ISLAND SUMMITS HAVE INCREASED TO ADVISORY LEVELS DUE TO A TROUGH OF LOW PRESSURE PASSING BY NORTH OF THE STATE. THUS A WIND ADVISORY HAS BEEN ISSUED THROUGH TONIGHT. && .SYNOPSIS... A VERY LARGE NORTHWEST SWELL WILL BEGIN TO ARRIVE LATE TODAY AND PEAK THURSDAY. A SURFACE RIDGE NEAR THE ISLANDS WILL KEEP WINDS LIGHT AND OUR WEATHER RATHER DRY THROUGH TODAY. A HIGH BUILDING NORTH OF THE AREA ON THURSDAY WILL BRING A COUPLE OF DAYS OF MODERATE TRADE WINDS. THE TRADES WILL PUSH SHOWERS FROM A COUPLE OF OLD FRONTS OVER WINDWARD AREAS THROUGH THE WEEKEND. A NEW FRONT WILL MOVE OVER THE ISLANDS EARLY NEXT WEEK. && .PREV DISCUSSION.../ISSUED 427 AM HST WED FEB 24 2016/ AN EAST TO WEST SURFACE RIDGE REMAINS OVER US...BRINGING LIGHT WINDS AND STABLE CONDITIONS. OVERNIGHT SOUNDINGS SHOWED STRONG TEMPERATURE INVERSIONS NEAR 5200 FEET AT LIHUE AND 6800 FEET AT HILO. STABLE LOW CLOUDS CONTINUE TO COVER SIGNIFICANT AREAS OF THE ISLANDS...BUT RADAR SHOWS ONLY ISOLATED TO SCATTERED LIGHT SHOWERS ARE OCCURRING...MAINLY OVER LOCAL WATERS AROUND OAHU AND MOLOKAI. THE RIDGE WILL MAINTAIN LIGHT WINDS AND MOSTLY DRY WEATHER THROUGH THIS EVENING. A HIGH FAR NORTHWEST OF KAUAI WILL MOVE SOUTHEAST...PRECEDED BY A SHEAR LINE. BY THIS EVENING THIS HIGH WILL BE ABOUT 600 MILES NORTHWEST OF KAUAI AND TRADE WINDS DRIVEN BY THE HIGH ALONG THE SHEAR LINE WILL SPREAD OVER THE ISLANDS. STARTING ON THURSDAY...REMNANTS OF THE OLD FRONT THAT MOVED THROUGH THE ISLANDS LAST WEEKEND WILL SPREAD BACK OVER THE BIG ISLAND AND MAUI COUNTY AND REMNANTS OF THE SHEAR LINE WILL SPREAD OVER KAUAI. SHOWERS WILL INCREASE...ESPECIALLY OVER WINDWARD AREAS...BUT THE ATMOSPHERE WILL REMAIN TOO STABLE FOR EXCESSIVE RAINFALL. DRIER WEATHER AND LIGHT WINDS WILL RETURN BY SUNDAY AS A RIDGE REBUILDS OVER THE ISLANDS. ANOTHER FRONT MAY MOVE OVER THE ISLANDS FROM THE NORTHWEST NEXT TUESDAY. && AVIATION... AN AREA OF LOW CLOUDS IS COVERING MOST OF THE HAWAIIAN ISLANDS THIS HOUR WITH SOME EMBEDDED SHOWERS. THE PREVAILING CEILING WITH THE LOW CLOUDS IS ABOVE MVFR CRITERIA...HOWEVER...BETWEEN 4 AND 6K FEET. WE ANTICIPATE THESE CLOUDS AND SHOWERS WILL GRADUALLY DISSIPATE DURING THE COURSE OF THE MORNING HOURS. DO EXPECT BRIEF MVFR CEILINGS IN THESE SHOWERS. VIS MAY NOT BE AN ISSUE BASED ON THE RADAR RETURNS WHICH ARE MAINLY LIGHT IN INTENSITY. NO AIRMETS ARE CURRENTLY POSTED AND NONE ARE EXPECTED TO 04Z. && .MARINE... A HIGH SURF WARNING REMAINS UP AS FORERUNNERS FROM A NEW VERY LARGE SWELL ARE FORECAST TO REACH KAUAI AS EARLY AS THIS MORNING. THE NEW SWELL WILL BE FROM A MORE WESTERLY DIRECTION THAN THE PREVIOUS ONE...AND IS LIKELY TO HAVE LESS IMPACT IN AREAS SUCH AS THE WINDWARD SIDE OF THE BIG ISLAND BUT MIGHT PRODUCE BIGGER SURF ALONG THE KONA SIDE. WE WILL LEAVE THE WARNING AND ADVISORY UP FOR MOST AREAS SINCE THE NEW SWELL WILL BE ARRIVING SOON. WINDS WILL REMAIN BELOW SMALL-CRAFT-ADVISORY...SCA...LEVELS THROUGH TOMORROW NIGHT BUT A SCA WILL REMAIN UP DUE TO THE ELEVATED SEAS AND A MARINE WEATHER STATEMENT WILL REMAIN UP FOR MAUI AND THE BIG ISLAND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 AM HST FRIDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. HIGH SURF ADVISORY UNTIL 6 AM HST FRIDAY FOR MAUI LEEWARD WEST- KONA-KOHALA. WIND ADVISORY UNTIL 6 AM HST THURSDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST FRIDAY FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY- && UPDATE...BURKE SYNOPSIS/PREV DISCUSSION/MARINE...POWELL AVIATION...LAU
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.